Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 01:21:47 AM

Login with username, password and session length


Members
  • Total Members: 23369
  • Latest: donasim
Stats
  • Total Posts: 636852
  • Total Topics: 48340
  • Online Today: 211
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: HAART and Wellbutrin  (Read 1153 times)

0 Members and 1 Guest are viewing this topic.

Offline somme19160701

  • member
  • Posts: 2
HAART and Wellbutrin
« on: January 18, 2014, 10:32:19 AM »
Hello:

I have a wild type virus and have been working with a clinical pharmacist to choose my first HAART regimen. Due to my history of depression, she has recommended against taking efavirenz or rilpivirine. I have an unpredictable schedule that makes taking any medication around supper time difficult, so she suggested three possible once-daily regimens: Stribild, or Truvada with either boosted darunavir or once-daily etravirine. My insurance would pay for any one of the three combinations.

Etravirine has not been approved for treatment-naive patients in Canada, and taking it once daily is an off-label indication. Etravirine is also not a preferred or alternative third agent in any of the guidelines I've read. I want to avoid integrase inhibitors for now so I have the option of switching to once-daily dolutegravir in the future when it's covered under the provincial formulary.

I'm concerned about boosted darunavir because of a potential drug-drug interaction with Wellbutrin. I've taken both citalopram and up to 300 mg of Wellbutrin a day for depression in the past. Both seemed effective, but the side effects from citalopram were severe, and I'd like to avoid SSRI's in the future. I've been off of antidepressants since July, but my depression has been getting worse over the past month and I'm likely to re-start Wellbutrin soon. All protease inhibitors reduce the bioavailability of Wellbutrin. The dose of Wellbutrin isn't normally increased beyond 300 mg a day because of the risk of causing seizures at higher doses.

I'd like to know if anyone taking Wellbutrin for depression has experienced worsening symptoms after starting a protease inhibitor. I'm also curious whether anyone's doctor has suggested once-daily etravirine as part of a first-line regimen, and why.

Thanks for your help,

G

Offline MadisonTeddy

  • Member
  • Posts: 70
Re: HAART and Wellbutrin
« Reply #1 on: January 19, 2014, 08:53:02 AM »
Good morning...I am on my 5 week of Atripla and on 300 mg of Wellbutrin...No issues, side effects or other red flags...Good luck..

Offline Joe K

  • Global Moderator
  • Member
  • Posts: 3,621
  • 31 Years Poz
Re: HAART and Wellbutrin
« Reply #2 on: January 22, 2014, 08:59:38 PM »
I'd like to know if anyone taking Wellbutrin for depression has experienced worsening symptoms after starting a protease inhibitor. I'm also curious whether anyone's doctor has suggested once-daily etravirine as part of a first-line regimen, and why.

I have taken Wellbutrin for years, with and without PIs.  I am currently on Truvada/Viramune, Wellbutrin SR 300mg, Wellbutrin 100mg and Citalopram 40mg.  I also take Methylphenidate (Ritilin) SR 40mg and a fast acting version (10mg) if I need a little boost in the afternoon.

I encourage you to work with your doctors to find a formula that works for you.  It took me a couple of years to get this balance, but it's worked now for almost 6 years.

Joe

Offline Miss Philicia

  • Member
  • Posts: 24,019
  • celebrity poster, faker & poser
Re: HAART and Wellbutrin
« Reply #3 on: January 22, 2014, 09:13:15 PM »
Goodness -- how in the world do you sleep on all of that? I've taken Wellbutrin and it makes me shaky and gives me insomnia, and you don't even want to know what happened when they raised me to 20mg of citalopram. If I added prescription meth on top of that I would surely have a heart attack.

That said, in my experience Wellbutrin is probably the most often prescribed anti-depressant for at least gay men due to its low side effect profile for both weight gain and sexual dysfunction issues.
"Iíve slept with enough men to know that Iím not gay"

Offline TheStynque-1

  • member
  • Posts: 2
Re: HAART and Wellbutrin
« Reply #4 on: January 23, 2014, 09:49:40 AM »
Take a look at Stribild-I was treatment naive myself and started stribild on 06/26/13 and experienced absolutely no side effects what so ever. I'm on Lexapro (Escitalopram) myself so I cannot share any experience with Wellbutrin. There are no drug interactions between Wellbutrin and Stribild to worry about. Plus Stribild is recommended for Treatment Naive patients.
http://www.drugs.com/uk/stribild.html
Good Luck!

Offline mrtoad

  • Member
  • Posts: 48
Re: HAART and Wellbutrin
« Reply #5 on: August 17, 2014, 01:01:22 PM »
Wellbutrin makes me think suicide out of the blue-weird.And no sex drive either.Though all meds seem to do the later.Or have sex drive but cannot ..er,shall we say complete the mission.20 mg of Citalopram is the only tolerable it seems for me.
Lee
prezista with a kick from norvir,
Truvada, Intellence. celexa,xanax.Revolving statin

Offline Since1993

  • Member
  • Posts: 95
Re: HAART and Wellbutrin
« Reply #6 on: August 17, 2014, 01:39:00 PM »
I've taken Wellbutrin XL 300 mg daily along with Prezista, Ritanovir, and Epzicom for about a year without any known side-effects.  I also took it alongside Atripla briefly until my psych and ID doctor decided it might have contributed to my depression and possibly renal toxicity so Atripla was discontinued.

Wellbutrin XL is designed to give you a little "pep to your step" throughout the day.  Psychiatry recommended taking it early in the morning so it wouldn't disrupt rest at night.  I've not had any specific issues taking Wellbutrin. 





It is always permissible to private message questions related to Social Security Disability Process, Ryan White/ADAP, Affordable Care Act, Medicaid, Medicare and pharmacy coverage issues.  I am not an expert, but have a lot of experience to share in navigating the maze towards staying linked into care.  Supportive.  Healthcare background.  Not a physician.  Not Mr. Personality, flat affect at times.  Working on it.

Offline mrtoad

  • Member
  • Posts: 48
Re: HAART and Wellbutrin
« Reply #7 on: August 18, 2014, 09:11:00 PM »
I correct myself- 10 mg of Citalopram , not 20
Lee
prezista with a kick from norvir,
Truvada, Intellence. celexa,xanax.Revolving statin

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.